Comptes Rendus
Partial Differential Equations
A factorization method for elliptic problems in a circular domain
Comptes Rendus. Mathématique, Volume 339 (2004) no. 3, pp. 175-180.

We present a method to factorize a second order elliptic boundary value problem in a circular domain, in a system of uncoupled first order initial value problems. We use a space invariant embedding technique along the radius of the circle, in a decreasing way. This technique is inspired in the temporal invariant embedding used by J.-L. Lions for the control of parabolic systems. The singularity at the origin for the initial value problems is studied. A formal calculation for more general star-shaped domains is presented.

Nous présentons une méthode pour factoriser un problème aux limites elliptique du second ordre dans un domaine circulaire, en un système de problèmes découplés aux valeurs initiales du premier ordre. Nous utilisons une technique de plongement invariant en espace radiale, dans le sens décroissant. Cette technique s'inspire du plongement invariant temporel employé par J.-L. Lions pour le contrôle de systèmes paraboliques. La singularité à l'origine pour les problèmes aux valeurs initiales est étudiée. On prèsente aussi un calcul formel dans une situation plus générale de domaines étoilés.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.06.001
Jacques Henry 1; B. Louro 2; M.C. Soares 2

1 MAB, INRIA Futurs – Bordeaux, université Bordeaux 1, 351, cours de la libération, 33405 Talence cedex, France
2 Departamento de Matemática, Faculdade de Ciências e Tecnologia, Universidade Nova de Lisboa, Monte de Caparica, 2829-516 Caparica, Portugal
@article{CRMATH_2004__339_3_175_0,
     author = {Jacques Henry and B. Louro and M.C. Soares},
     title = {A factorization method for elliptic problems in a circular domain},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {175--180},
     publisher = {Elsevier},
     volume = {339},
     number = {3},
     year = {2004},
     doi = {10.1016/j.crma.2004.06.001},
     language = {en},
}
TY  - JOUR
AU  - Jacques Henry
AU  - B. Louro
AU  - M.C. Soares
TI  - A factorization method for elliptic problems in a circular domain
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 175
EP  - 180
VL  - 339
IS  - 3
PB  - Elsevier
DO  - 10.1016/j.crma.2004.06.001
LA  - en
ID  - CRMATH_2004__339_3_175_0
ER  - 
%0 Journal Article
%A Jacques Henry
%A B. Louro
%A M.C. Soares
%T A factorization method for elliptic problems in a circular domain
%J Comptes Rendus. Mathématique
%D 2004
%P 175-180
%V 339
%N 3
%I Elsevier
%R 10.1016/j.crma.2004.06.001
%G en
%F CRMATH_2004__339_3_175_0
Jacques Henry; B. Louro; M.C. Soares. A factorization method for elliptic problems in a circular domain. Comptes Rendus. Mathématique, Volume 339 (2004) no. 3, pp. 175-180. doi : 10.1016/j.crma.2004.06.001. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.06.001/

[1] E. Angel; R. Bellman Dynamic Programming and Partial Differential Equations, Academic Press, 1972

[2] R. Bellman Dynamic Programming, Princeton University Press, Princeton, 1957

[3] J. Henry, A.M. Ramos, Factorization of second order elliptic boundary value problems by dynamic programming, Nonlinear Anal. Theor., in press

[4] J.-L. Lions Contrôle optimal de systèmes gouvernés par des équations aux dérivées partielles, Dunod, 1968

Cited by Sources:

Comments - Policy


Articles of potential interest

Factorization of linear elliptic boundary value problems in non-cylindrical domains

Jacques Henry; Bento Louro; Maria do Céu Soares

C. R. Math (2011)


Missing boundary data reconstruction by the factorization method

Amel Ben Abda; Jacques Henry; Fadhel Jday

C. R. Math (2009)